Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 189, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 10, 2002, 2:49 PM CDT for Butler County, Ripley County, Missouri. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2002, 2:49 PM CDT (19:49 UTC)
- Expired
- Jul 10, 2002, 3:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Butler County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 164 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:05 PM CDT | Thunderstorm Wind 50 E | Naylor, MO | Power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1777 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:42 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 10, 1:42 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 142 PM CDT WED JUL 10 2002 FORECAST CHALLENGE WILL BE HOW LONG SHRA/TSRA CHANCES WILL CONTINUE INTO THE WEEKEND AND/OR EARLY NEXT WEEK. WEAK COLD FRONT/WIND SHIFT LINE WAS NEAR A KCGI-KPAH-KHOP LINE AS OF 17Z AND MOVING SOUTHEAST AROUND 25 KTS. SCT TSRA WERE FORMING ALONG AND JUST SOUTH OF THIS BOUNDARY. MODELS ARE IN GOOD AGREEMENT OF CONTINUING THE PUSH OF THE FRONT ACROSS THE AREA AND INTO AR/TN OVERNIGHT. ALSO AT 17Z...A SURFACE TROUGH IN ADVANCE OF AN UPPER LEVEL SHORTWAVE TROUGH EXTENDED FROM EASTERN KANSAS INTO IOWA AND MINNESOTA. MCSS WERE POSITIONED JUST IN ADVANCE OF THIS FEATURE OVER NORTHEAST MISSOURI AND CENTRAL IOWA. SHRA/TSRA CONCERNS FOR TONIGHT ARE TWO FOLD. FIRST CONVECTION ALONG THE SLOWLY EXITING COLD FRONT. SECOND SHRA/TSRA MOVING INTO THE AREA IN ASSOCIATION WITH THE MCSS TO OUR NORTHWEST. GIVEN THIS...WILL UP SHRA/TSRA CHANCES FOR THE OVERNIGHT HOURS WITH THE LEAST CHANCE IN THE NORTHEAST. WILL INCLUDE WORDING FOR POSSIBLE SEVERE STORMS GIVEN THE DAMAGING WIND CONCERN FROM COLLAPSING STORMS. SHRA/TSRA POSSIBILITIES LOOK TO CONTINUE UNTIL THE AXIS OF THE UPSTREAM SHORTWAVE THROUGH PASSES ACROSS THE AREA. THE CHANCES LOOK BEST ACROSS THE WESTERN HALF OF THE AREA WHERE EVENING/OVERNIGHT MCS PASSAGES ARE SUGGESTED BY THE ETA. DURING THE DAY FRIDAY TODAY/S COLD FRONT LOOKS TO GET DRAW BACK NORTH ACROSS THE FA IN ADVANCE OF THE APPROACHING UPPER LOW/TROUGH. THIS WILL HELP BOOST POPS AGAIN OVER THE EASTERN PARTS OF THE AREA. SATURDAY...THE EASTERN HALF OF THE AREA LOOKS TO HAVE THE BEST CHANCE OF SHRA/TSRA AS THE UPPER TROUGH AXIS MOVES OVERHEAD. JUST HOW QUICKLY THE UPPER TROUGH MOVES EAST OF THE AREA PAST SATURDAY IS THE BIG QUESTION. THE LATEST RUN OF THE AVN PINCHES OFF THE TROUGH INTO A CLOSED LOW AND DRIFTS IT SOUTHWEST OVER THE RED RIVER VALLEY. IF THIS SCENARIO PANS OUT...THE AREA WILL BE POSITIONED IN THE WARM SECTOR AND CONTINUE TO HAVE SHRA/TSRA CHANCES THROUGH AT LEAST MONDAY...ESPECIALLY THE EASTERN PART OF THE AREA. THE 10/00Z RUN OF THE CANADIAN SOLUTION FAVORS A MORE PROGRESSIVE OPEN WAVE AND HAS THE AREA RAIN-FREE BY SUNDAY MORNING. FOR NOW I/LL SPLIT THE DIFFERENCE AND ADD A SMALL CHANCE MENTION OF SHRA/TSRA ON SUNDAY AND ADD SOME MORE CLOUDS TO MONDAY/S FORECAST. FOR TUESDAY AND WEDNESDAY...WILL GO WITH NEAR SEASONABLE TEMPERATURES AND SKY COVER WORDING TO REFLECT DIURNAL CU. .PAH...NONE. SLEIGHTER
In the hours before
Special weather statement, Jul 10, 1:41 PM CDT, 1 hour 8 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-102000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 141 PM CDT WED JUL 10 2002 ...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON ACROSS THE REGION... THROUGH MID AFTERNOON...SCATTERED STRONG...TO AT TIMES SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT MAINLY SOUTHEAST MISSOURI... SOUTHERN ILLINOIS AND WESTERN KENTUCKY. MOST OF THE STORMS SHOULD REMAIN SOUTH OF A LINE FROM CARBONDALE ILLINOIS TO MADISONVILLE KENTUCKY THROUGH 400 PM. HOWEVER...MORE INTENSE THUNDERSTORM ACTIVITY OVER EAST CENTRAL MISSOURI NEAR ST. LOUIS WAS MOVING SOUTHEAST TOWARD THE REGION. STRONG WIND GUSTS...HAIL AND VERY HEAVY RAIN WILL CONTINUE TO BE THE MAIN HAZARDS WITH THE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS...AND POSSIBLE WARNINGS.
Local storm report, Jul 10, 2:14 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
214 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 PM TATUMSVILLE KY WIND DAMAGE
07/10/02 MARSHALL ROOFS BLOWN OFF HOMES
NUMEROUS TREES AND
POWERLINES DOWNLocal storm report, Jul 10, 2:34 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
234 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM BLOOMFIELD MO WIND DAMAGE
07/10/02 STODDARD NUMEROUS TREES AND
POWERLINES DOWNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:26 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Marshall | 49 min |
| Jul 10, 12:38 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 37 min |
| Jul 10, 12:39 PM CDT | Severe Thunderstorm Warning | PAH | Lyon | 36 min |
| Jul 10, 1:23 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 67 min |
| Jul 10, 1:31 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle | 59 min |
| Jul 10, 1:46 PM CDT | Severe Thunderstorm Warning | PAH | Hickman | 59 min |
| Jul 10, 5:18 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Williamson | 42 min |
| Jul 10, 5:25 PM CDT | Severe Thunderstorm Warning | PAH | Union | 50 min |
| Jul 10, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 62 min |
| Jul 10, 4:17 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 58 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.